Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 58, NWS Austin/San Antonio, TX

September 18, 2014Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 18, 2014, 6:31 PM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2014, 6:31 PM CDT (23:31 UTC)
Expired
Sep 18, 2014, 9:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 6:39 PM CDTFLASH FLOOD2 Sw Lakeway, TXBOTH LANES OF HIGHLAND BLVD IN LAKEWAY CLOSED DUE TO HIGH WATER.
Sep 18, 7:21 PM CDTFLASH FLOOD3 W Sunset Valley, TXSEVERAL ROADS CLOSED DUE TO HIGH WATER... INCLUDING CITY STREETS NEAR ESCARPMENT BLVD AND HWY 290 AND AT 9100 BLOCK OF HWY 71
Sep 18, 7:35 PM CDTFLASH FLOOD1 Ssw Lakeway, TXCITY OF LAKEWAY REPORTING SEVERAL CONDOS ON STONEY CREEK COVE ARE BEING EVACUATED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WGUS54 KEWX 182331
FFWEWX
TXC453-491-190230-
/O.NEW.KEWX.FF.W.0058.140918T2331Z-140919T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  
  SOUTH CENTRAL WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...  

* UNTIL 930 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE   
  DETERMINED THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL RATES 
  SUFFICIENT TO PRODUCE FLASH FLOODING OVER MUCH OF AUSTIN AND 
  SURROUNDING SUBURBS. THE HEAVY RAINS RECEIVED EARLY THIS 
  MORNING WILL MAKE RAPID FLASH FLOODING POSSIBLE WITH THE 
  ADDITIONAL HEAVY RAINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUSTIN   
  BERGSTROM INT AP...ROUND ROCK...CEDAR PARK...ANDERSON MILL... 
  WINDEMERE...TANGLEWOOD FOREST...PFLUGERVILLE... WEST LAKE   
  HILLS...ROLLINGWOOD...MANSFIELD DAM...MANOR...LAKEWAY...BEE CAVE   
  AND LEANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3044 9736 3023 9748 3003 9771 3026 9804
      3060 9790

$$
1 follow-up statement
224 
WGUS74 KEWX 190042
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT THU SEP 18 2014

TXC453-491-190230-
/O.CON.KEWX.FF.W.0058.000000T0000Z-140919T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
742 PM CDT THU SEP 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTH
CENTRAL WILLIAMSON AND TRAVIS COUNTIES...

AT 740 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS 
PRODUCING FLASH FLOODING OVER PARTS OF SOUTH AUSTIN. RAINFALL RATES 
ARE EXPECTED TO FALL BELOW 1/2 INCH PER HOUR THROUGH 9 PM CDT...BUT 
RUNOFF FROM EARLIER RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL LIKELY
BE PROLONGED WITH THE ADDITIONAL RAINS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDEMERE...
PFLUGERVILLE...MANSFIELD DAM...MANOR...LAKEWAY...ROUND ROCK...
LEANDER...CEDAR PARK AND ANDERSON MILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3044 9736 3023 9749 3003 9771 3026 9804
      3060 9790

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:27 PM CDT, 4 minutes earlier.

Area forecast discussion, Sep 18, 6:27 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 PM CDT THU SEP 18 2014

.AVIATION...THE PREVIOUS SET OF TAFS HAS BEEN ADJUSTED TO ACCOUNT
FOR CONVECTION THAT IS DEVELOPING IN THE VICINITY OF AUS...SAT...
AND SSF. OVERALL...EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT
THESE AERODROMES THROUGH THE NEXT FEW HOURS UNTIL CONDITIONS
BECOME MORE QUIET AFTER MIDNIGHT. THE WEATHER PATTERN LOOKS A
LITTLE DRIER FOR FRIDAY...AND THAT PREVIOUS TREND HAS BEEN KEPT
FOR THESE TAFS. HOWEVER...FUTURE SHIFTS MAY NEED TO INCLUDE THE
MENTION OF CONVECTION FOR THIS DAY. OVERALL...MVFR/VFR SHOULD
DOMINATE THROUGH THE NEXT 24 TO 30 HOURS. VARYING CEILING AND
CONVECTION TRENDS WILL QUITE LIKELY NECESSITATE AMENDMENTS FOR THE
NEXT SEVERAL HOURS AND THROUGH TONIGHT.
&&

.PREV DISCUSSION... /ISSUED 401 PM CDT THU SEP 18 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE OVERNIGHT RAINFALL EVENT LEFT SOME IMPRESSIVE PRECIPITATION
TOTALS ACROSS PORTIONS OF SOUTH CENTRAL TEXAS. HARDEST HIT WERE
WILLIAMSON...TRAVIS...NORTHERN HAYS AND NORTHERN BLANCO COUNTIES.
THE HIGHEST RAINFALL TOTAL SO FAR HAS BEEN 7.1 INCHES FROM A
COCORAHS OBSERVER IN WEST CENTRAL TRAVIS COUNTY. THERE WERE FAIRLY
WIDESPREAD REPORTS OF 2 TO 4 INCHES ACROSS TRAVIS AND WILLIAMSON
COUNTIES.

SATELLITE TRENDS FROM THIS MORNING SHOW PRONOUNCED CLEARING ACROSS
LOCATIONS GENERALLY EAST OF HIGHWAY 83. DAYTIME HEATING ALONG WITH A
CONTINUED VERY MOIST ATMOSPHERE (PRECIPITABLE WATER VALUES FROM NEAR
1.9" WEST TO 2.25" EAST) HAVE ALLOWED ANOTHER ROUND OF CONVECTION TO
DEVELOP THIS AFTERNOON. HI-RES MODELS SUGGEST AREAS ALONG AND NORTH
OF HIGHWAY 71 STAND THE BEST SHOT AT ADDITIONAL PRECIPITATION THIS
AFTERNOON AND INTO THE EVENING HOURS. BASED ON THE RECENT
RAINFALL...EXPECTED ADDITIONAL RAINFALL AND THE DAY 1 EXCESSIVE
RAINFALL OUTLOOK OF SLIGHT TO MODERATE...WE WILL CONTINUE A VERY
GOOD CHANCE FOR PRECIPITATION FOR THE REST OF TODAY INTO TONIGHT.
ELSEWHERE ACROSS THE REGION...THE LATEST HI-RES MODELS SUGGEST A
GOOD CHANCE FOR RAIN ACROSS MOST AREAS...ESPECIALLY ALONG AND EAST
OF A ROCKSPRINGS TO UVALDE TO PLEASANTON LINE. THE HI-RES ARW/NMM
SHOW A MORE ORGANIZED AREA OF CONVECTION DROPPING SOUTH OUT OF WEST
CENTRAL TEXAS INTO THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS
PLATEAU OVERNIGHT. GIVEN GOOD AGREEMENT AMONG THE MODELS...WE HAVE
OPTED TO INCREASE RAIN CHANCES SIGNIFICANTLY ACROSS THIS REGION. THE
ATMOSPHERE REMAINS VERY MOIST AND CAN/T RULE OUT ADDITIONAL HEAVY
RAINFALL AND FLASH FLOODING CONCERNS OVERNIGHT. WITH THIS IN MIND...
WE WILL EXTEND THE CURRENT FLASH FLOOD WATCH FOR THE HIGHWAY 71
CORRIDOR THROUGH 7 AM FRIDAY MORNING. WE WILL ALSO ADD COUNTIES
ALONG AND NORTH OF A ROCKSPRINGS...UVALDE...SAN ANTONIO...GONZALES
TO HALLETTSVILLE LINE. RAINFALL AMOUNTS WILL GENERALLY AVERAGE 1-3"
WITH HIGHER AMOUNTS OF 3 TO 5". MOISTURE REMAINS INTACT ON FRIDAY
AND WITH SUBTLE SHORTWAVE TROUGHS EMBEDDED IN THE NORTHWEST FLOW
ALOFT... WE WILL INCREASE RAIN CHANCES TO 30% ALONG THE RIO GRANDE
AND UP TO 50% GENERALLY NORTH OF I-10.

LONG TERM (SATURDAY THROUGH THURSDAY)...
ON SATURDAY...THE SHORT RANGE MODELS SUGGEST THE MID-LEVEL REMNANTS
OF ODILE WILL GRADUALLY SLIDE EASTWARD INTO PORTIONS OF WEST CENTRAL
AND CENTRAL TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN
POSSIBLE GIVEN PLENTY OF MOISTURE AND DAYTIME HEATING. THE
REMNANTS OF ODILE EVENTUALLY MOVE EAST THROUGH EARLY NEXT WEEK.
WE/LL CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS AND STORMS
THROUGH TUESDAY. THE MEDIUM RANGE MODELS HAVE TRENDED WITH A COLD
FRONT NEXT WEEK AND GENERALLY SHOW LITTLE CHANGE IN AIR MASS
ACROSS THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  72  89  73 /  70  50  30  30  20
AUSTIN BERGSTROM INTL AIRPORT  72  89  71  89  71 /  70  50  30  30  20
NEW BRAUNFELS MUNI AIRPORT     73  90  72  91  72 /  70  50  30  30  20
BURNET MUNI AIRPORT            71  88  72  88  72 /  70  50  30  30  20
DEL RIO INTL AIRPORT           76  89  75  88  75 /  40  30  30  30  30
GEORGETOWN MUNI AIRPORT        72  88  72  89  73 /  70  50  30  30  20
HONDO MUNI AIRPORT             73  91  72  91  73 /  60  40  30  30  30
SAN MARCOS MUNI AIRPORT        73  89  72  89  73 /  70  50  30  30  20
LA GRANGE - FAYETTE REGIONAL   73  90  72  89  74 /  70  50  30  30  20
SAN ANTONIO INTL AIRPORT       75  90  75  91  75 /  60  50  30  30  20
STINSON MUNI AIRPORT           75  91  74  92  75 /  60  50  30  30  30
&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...WILLIAMSON.
&&

MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 18, 5:00 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT THU SEP 18 2014

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 PM CDT THU SEP 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR BANDERA...BEXAR...BLANCO...
CALDWELL...COMAL...EDWARDS...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KENDALL...KERR...LAVACA...MEDINA...REAL...AND UVALDE
COUNTIES UNTIL 7 AM CDT FRIDAY.

A MOIST TROPICAL AIRMASS WILL ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED RAINFALL TOTALS OF 3
TO 5 INCHES COULD LEAD TO URBAN FLOODING AND FLASH FLOODING...
ESPECIALLY IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MOIST TROPICAL AIRMASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS
BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO
SATURDAY. A THREAT FOR LOCALLY HEAVY RAINFALL AND ISOLATED FLASH
FLOODING WILL PERSIST FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE
ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT
RAINFALL AMOUNTS.

In the hours before

Local storm report, Sep 18, 4:43 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CDT THU SEP 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HEAVY RAIN       2 N JARRELL             30.85N  97.60W
09/18/2014  M1.45 INCH       WILLIAMSON         TX   CO-OP OBSERVER

            1.45 INCHES OF RAIN IN 30 MINUTES MEASURED BY CO-OP
            OBSERVER.

&&

EVENT NUMBER EWX1400664

LJH
Special weather statement, Sep 18, 4:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT THU SEP 18 2014

TXZ172-173-182245-
BURNET-WILLIAMSON-
445 PM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND
WILLIAMSON COUNTIES UNTIL 545 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GRANGER...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAYLOR...
  GRANGER DAM...
  HUTTO...
  THRALL...
  JONAH...
  LANEPORT...
  HOXIE...
  WATERLOO...
  HARE...
  SANDOVAL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3103 9789 3091 9782 3088 9762 3075 9728
      3070 9725 3046 9735 3068 9811 3104 9792
TIME...MOT...LOC 2145Z 340DEG 6KT 3068 9745

TOMASELLI
Special weather statement, Sep 18, 5:03 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU SEP 18 2014

TXZ171-172-182300-
BURNET-LLANO-
503 PM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR BURNET AND EASTERN LLANO COUNTIES
UNTIL 600 PM CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BURNET...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KINGSLAND...
  MARBLE FALLS...
  GRANITE SHOALS...
  MEADOWLAKES...
  SUNRISE BEACH VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3054 9820 3062 9862 3093 9863 3093 9843
      3095 9846 3102 9846 3103 9844 3104 9792
TIME...MOT...LOC 2203Z 344DEG 6KT 3072 9824

TOMASELLI
Special weather statement, Sep 18, 5:39 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT THU SEP 18 2014

TXZ171>173-190>192-182345-
BLANCO-BURNET-HAYS-LLANO-TRAVIS-WILLIAMSON-
539 PM CDT THU SEP 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHERN
BURNET...WESTERN WILLIAMSON...NORTHWESTERN TRAVIS...SOUTHEASTERN
LLANO AND NORTHWESTERN HAYS COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HORSESHOE BAY...OR 6 MILES SOUTHWEST OF
MARBLE FALLS...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARBLE FALLS...
  ROUND MOUNTAIN...
  OATMEAL...
  MEADOWLAKES...
  SANDY...
  SMITHWICK...
  LIBERTY HILL...
  HYE...
  CYPRESS MILL...
  SPICEWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3023 9784 3023 9859 3078 9859 3078 9785
TIME...MOT...LOC 2239Z 323DEG 7KT 3053 9836

TOMASELLI

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:11 PM CDTSpecial Weather StatementEWXFayette94 min
Sep 17, 7:15 PM CDTAreal Flood AdvisoryEWXFayette105 min
Sep 17, 8:01 PM CDTFlash Flood WarningEWXFayette, Gonzales119 min
Sep 17, 9:37 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee113 min
Sep 17, 10:41 PM CDTSpecial Weather StatementEWXWilliamson49 min
Sep 17, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Sep 17, 11:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Sep 17, 11:42 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Sep 17, 11:52 PM CDTFlash Flood WarningEWXTravis, Williamson4 hr
Sep 18, 12:16 AM CDTSpecial Weather StatementEWXWilliamson74 min
Sep 18, 12:36 AM CDTSpecial Weather StatementEWXTravis69 min
Sep 18, 1:07 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet113 min
Sep 18, 1:23 AM CDTFlash Flood WarningEWXBlanco, Burnet, Hays, Travis4 hr
Sep 18, 1:52 AM CDTSpecial Weather StatementEWXTravis68 min
Sep 18, 2:19 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Sep 18, 2:34 AM CDTSpecial Weather StatementEWXHays56 min
Sep 18, 2:37 AM CDTAreal Flood AdvisoryEWXBlanco113 min
Sep 18, 2:56 AM CDTSpecial Weather StatementEWXCaldwell, Hays64 min
Sep 18, 3:20 AM CDTFlash Flood WarningEWXBlanco3 hr
Sep 18, 4:03 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays117 min
Sep 18, 4:51 AM CDTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, Gonzales, Guadalupe2 hr
Sep 18, 4:56 AM CDTRiver Flood WarningEWXTravis18 hr
Sep 18, 5:20 AM CDTFlash Flood WarningEWXBastrop, Burnet, Caldwell, Hays, Travis3 hr
Sep 18, 6:30 AM CDTAreal Flood AdvisoryEWXGonzales, Guadalupe2 hr
Sep 18, 7:06 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall114 min
Sep 18, 4:23 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Sep 18, 4:45 PM CDTSpecial Weather StatementEWXWilliamson60 min
Sep 18, 4:48 PM CDTFlash Flood WarningEWXBurnet, Williamson3 hr
Sep 18, 5:03 PM CDTSpecial Weather StatementEWXBurnet57 min
Sep 18, 5:39 PM CDTFlash Flood WarningEWXBlanco, Burnet, Llano, Travis, Williamson3 hr
Sep 18, 5:39 PM CDTSpecial Weather StatementEWXBlanco66 min
Sep 18, 6:48 PM CDTSpecial Weather StatementEWXBlanco, Hays, Travis57 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.